Advertisement

Algebraic Immunity of Boolean Functions

  • Chuan-Kun Wu
  • Dengguo Feng
Chapter
  • 952 Downloads
Part of the Advances in Computer Science and Technology book series (ACST)

Abstract

Algebraic immunity is a cryptographic measure about the resistance against algebraic attack which was first proposed by Courtois in 2003 for stream ciphers. This chapter studies some basic properties of algebraic immunity of Boolean functions, including the construction of annihilators of Boolean functions, upper and lower bounds of algebraic immunity, and an approach toward computing the annihilators of Boolean functions.

Keywords

Algebraic Immunity Boolean Function Stream Cipher Algebraic Attacks Cryptographic Measures 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Armknecht, F.: Improving fast algebraic attacks. In: Fast Software Encryption 2004. LNCS 3017, pp. 65–82. Springer, Berlin/New York (2004)Google Scholar
  2. 2.
    Armknecht, F., Krause, M.: Algebraic attacks on combiners with memory. In: Advances in Cryptology, Proceedings of Crypto’03. LNCS 2729, pp. 162–175. Springer, Berlin (2003)Google Scholar
  3. 3.
    Armknecht, F., et al.: Efficient computation of algebraic immunity of algebraic and fast algebraic attacks. In: Advances in Cryptology, Proceedings of Eurocrypt’2006. LNCS 4004, pp. 147–164. Springer, Berlin/New York (2006)Google Scholar
  4. 4.
    Berlekamp, E.: Algebraic Coding Theory. McGraw-Hill, New York (1968)zbMATHGoogle Scholar
  5. 5.
    Braeken, A., Preneel, B.: On the algebraic immunity of symmetric Boolean functions. In: Proceedings of Indocrypt 2005. LNCS 3797, pp. 35–48. Springer, Berlin/New York (2005)Google Scholar
  6. 6.
    Carlet, C., Feng, K.: An infinite class of balanced functions with optimal algebraic immunity, good immunity to fast algebraic attacks and good nonlinearity. In: Advances in Cryptology, Proceedings of Asiacrypt 2008. LNCS 5350, pp. 425–440. Springer, Berlin (2008)Google Scholar
  7. 7.
    Carlet, C., Dalai, D.K., Gupta, G.C., Maitra, S.: Algebraic immunity for cryptographically significant Boolean functions: analysis and construction. IEEE Trans. Inf. Theory IT-52(7), 3105–3121 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Courtois, N.: Fast algebraic attacks on stream ciphers with linear feedback. In: Advances in Cryptology, Proceedings of Crypto’03. LNCS 2729, pp. 176–194. Springer, Berlin/New York (2003)Google Scholar
  9. 9.
    Courtois, N., Meier, W.: Algebraic attacks on stream ciphers with linear feedback. In: Advances in Cryptology, Proceedings of Eurocrypt’03. LNCS 2656, pp. 345–359. Springer, Berlin (2003)Google Scholar
  10. 10.
    Courtois, N., Pieprzyk, J.: Cryptanalysis of block ciphers with overdefined systems of equations. In: Advances in Cryptology, Proceedings of Asiacrypt 2002. LNCS 2501, pp. 267–287. Springer, Berlin/New York (2002)Google Scholar
  11. 11.
    Dalai, D.K., Gupta, K.C., Maitra, S.: Results on algebraic immunity for cryptographically significant Boolean functions. In: Proceedings of Indocrypt 2004. LNCS 3348, pp. 92–106. Springer, Berlin/New York (2004)Google Scholar
  12. 12.
    Dalai, D.K., Gupta, K.C., Maitra, S.: Cryptographically significant Boolean functions: construction and analysis in terms of algebraic immunity. In: Fast Software Encryption 2005. LNCS 3557, pp. 98–111. Springer, Berlin/New York (2005)Google Scholar
  13. 13.
    Lee, D.H., Kim, J., Hong, J., Han, J.W., Moon, D.: Algebraic attacks on summation generators. In: Fast Software Encryption 2004. LNCS 3017, pp. 34–48. Springer, Berlin/New York (2004)Google Scholar
  14. 14.
    Lobanov, M.S.: Exact relation between nonlinearity and algebraic immunity. Discret. Math. Appl. 16(5), 453–460 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Massey, J.L.: Shift-register synthesis and BCH decoding. IEEE Trans. Inf. Theory IT-15(1), 122–127 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Meier, W., Pasalic, E., Carlet, C.: Algebraic attacks and decomposition of Boolean functions. In: Advances in Cryptology, Proceedings of Eurocrypt’04. LNCS 3027, pp. 474–491. Springer, Berlin/New York (2004)Google Scholar
  17. 17.
    Zhang, W., Wu, C.K., Yu, J.: On the annihilators of cryptographic Boolean functions. Acta Electron. Sin. 34(1), 51–54 (2006) (in Chinese)Google Scholar
  18. 18.
    Zhang, W., Wu, C.K., Liu, X.: Construction and enumeration of Boolean functions with maximum algebraic immunity. Sci. China (Ser. F) 52(1), 32–40 (2009)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • Chuan-Kun Wu
    • 1
  • Dengguo Feng
    • 2
  1. 1.Chinese Academy of SciencesState Key Lab of Information Security Institute of Information EngineeringBeijingChina
  2. 2.Chinese Academy of SciencesInstitute of SoftwareBeijingChina

Personalised recommendations